Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch out epivir for emtriva
Oct 10, 2012

Dear experts, Approximately one month ago, I d/c'd truvada due to ongoing renal issues, and started epzicom with reyataz and norvir. After 2 1/2 wks, I began to feel some signs of neuropathy (toe pain, tingling, etc), so my doc recommended that I switch out the epivir and replace with emtriva. I've had issues with isentress, sustiva and prezista so my options are somewhat limited. I cannot find any information about combining ziagen with emtriva. Your thoughts?

Response from Dr. Young

Hello and thanks for posting.

I'd agree with your switch from Truvada to Epzicom if you were having kidney injury that was otherwise unexplained.

It's odd to hear about new neuropathy symptoms after your treatment switch, especially since the medications in Epzicom are very rarely associated with this. I suppose that since 3TC and FTC are very similar in activity, that a switch from Epzicom to abacavir + FTC could be done to see if the 3TC part of Epzicom was the culprit.

Your right that there are few data on this pairing, but there's no reason to think that it wont have similar activity to the very well studied abacavir+3TC combo.

I hope that helps. BY



Previous
Stocrin and Truvada as PEP
Next
drug resistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement